Alert archive / Oklahoma / Areal Flood Advisories in 2021

Areal Flood Advisory 52, NWS Tulsa, OK

June 8, 20214 counties in Oklahoma

NWS Tulsa, OK issued this areal flood advisory at Jun 8, 2021, 7:49 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2021, 7:49 AM CDT (12:49 UTC)
Expired
Jun 8, 2021, 11:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 84 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.8 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-370 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Jun 8, 6:22 AM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 8, 6:22 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
622 AM CDT Tue Jun 8 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Prevailing flight conditions will remain in the MVFR to IFR range
this morning, with scattered showers and thunderstorms along and
south of I-40 potentially impacting KMLC and KFSM through about
18z. Ceilings should improve for the afternoon and into tonight
but low ceilings and/or fog likely to return to some degree late
in the period. Potential for additional showers and thunderstorms
this afternoon and overnight tonight more uncertain and as such,
will not include in terminals at this time.

&&

.PREV DISCUSSION... /Issued 245 AM CDT Tue Jun 8 2021/

DISCUSSION...
Cluster of storms have developed over far southeast Oklahoma this
morning in association with convergent zone of low level jet. Given
the saturated soil conditions, a flash flood threat will continue
with the stronger thunderstorm activity through the morning hours.
Depending on latest radar trends, may extend in time portions of
the flash flood watch.

At least low thunderstorm chances will persist across northwest
Arkansas Wednesday and Thursday. Upper high will begin to build
into the region from the west with a warming trend through the
remainder of the work week. Given the recent rainfall over the
last several days and some of the raw model guidance, did increase
dew-points by a few degrees each day, compared to the NBM, into
the early part the weekend. This will likely push forecast
afternoon heat indices into the 100-105 degree range Thursday
through Saturday in some areas.

Weak frontal boundary will push into the region on Saturday as
upper level wave slides southeast around periphery of upper high.
At least low precip chances are expected in association with
boundary. The warm/humid conditions however are expected to
persist into Sunday. A drier air-mass may filter into the region
by Monday but this remains to be seen given the ECMWF is less
aggressive with building surface high across the upper mid west
compared to the GFS solution.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  72  89  74 /  20  20  10  10
FSM   84  72  88  74 /  50  40  30  20
MLC   84  72  87  74 /  50  30  10  10
BVO   86  69  89  72 /  10  10  10  10
FYV   83  67  85  69 /  40  30  30  30
BYV   82  68  86  69 /  50  30  40  30
MKO   83  71  86  73 /  30  30  10  10
MIO   84  69  86  71 /  20  20  20  20
F10   84  71  87  73 /  30  20  10  10
HHW   83  72  87  74 /  60  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT this morning for OKZ049-053-076.

AR...Flash Flood Watch until 7 AM CDT this morning for ARZ020-029.

&&

AVIATION.....14
Hazardous weather outlook, Jun 8, 4:53 AM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 AM CDT Tue Jun 8 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 AM CDT Tue Jun 8 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

FLASH FLOOD.
	RISK...Elevated.
 	AREA...Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Southeast Oklahoma and west-central Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far southeast Oklahoma.
    ONSET...Ongoing.

DISCUSSION...
A cluster of strong thunderstorms with very heavy rainfall will
continue this morning across far southeast Oklahoma. The threat
for localized flash flooding will persist through mid morning
across southeast Oklahoma and west-central Arkansas before storms
generally shift east of the region. A few of the storms could
also produce strong gusty winds.

Additional thunderstorms will be possible again this afternoon
and tonight, mainly across southeast Oklahoma and west-central
Arkansas. Locally heavy rainfall will also be possible in the
stronger storms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential.
THURSDAY THROUGH SATURDAY...Thunderstorm and Dangerous Heat Potential.
SUNDAY AND MONDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
While daily thunderstorm chances remain in the forecast, chances
will be lower in general from Thursday into the weekend compared
to the past few days. Locally heavy rainfall will be the primary
threat, but an isolated severe storm can't be ruled out.

Heat indices will be climbing toward the end of the week as
temperatures rise along with the humidity. Heat indices in the
100 to 105 degree range are forecast each afternoon in some areas
which could lead to an increase in heat related stress, especially
for persons not yet fully acclimated to the warmer weather.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:18 PM CDTAreal Flood AdvisoryTSALeFlore3 hr
Jun 8, 3:04 AM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha3 hr
Jun 8, 3:20 AM CDTFlash Flood WarningTSAChoctaw, Pushmataha3 hr
Jun 8, 6:18 AM CDTFlash Flood WarningTSAChoctaw, Pushmataha4 hr
Jun 8, 8:48 AM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg4 hr
Jun 8, 9:50 AM CDTAreal Flood WarningTSAChoctaw, Pushmataha11 hr
Jun 8, 12:43 PM CDTAreal Flood WarningTSALatimer, LeFlore6 hr

Nearby

Areal Flood Advisories in Oklahoma, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.